MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PROGRASP FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PROGRASP FORCEPS
Model Number 420093-14
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The prograsp forceps instrument was analyzed, and the reported failure was not replicated or confirmed.Visual inspection was performed, and the instrument displayed no physical damage.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.The instrument was fully functional.No product issue was identified.The reported complaint was not confirmed by failure analysis.
 
Event or Problem Description
It was reported that during a da vinci-assisted retroperitoneal partial nephrectomy surgical procedure, the prograsp forceps instrument's jaws were shaking while the surgeon was making a pitch motion.The procedure was completed.No known impact or patient consequence was reported.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) performed follow-up and obtained the following additional information regarding the reported event.The prograsp forceps instrument was reportedly inspected prior to use, and no issue was noted.No collision was observed during the procedure.The issue occurred while the surgeon¿s head was inside the surgeon side console (ssc) high resolution stereo viewer (hrsv).The instrument did move in the intended direction, but it was observed that it moved with uncontrolled motion.The instrument's jaws were also shaking at the time of the event.The customer replaced the prograsp forceps instrument with a back-up instrument of the same kind to resolve the reported problem.It was confirmed that there was no patient harm, injury or adverse outcome due to the alleged product issue.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PROGRASP FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18013420
Report Number2955842-2023-19646
Device Sequence Number15273054
Product Code NAY
UDI-Device Identifier00886874111345
UDI-Public(01)00886874111345(10)K10230119
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420093-14
Device Catalogue Number420093
Device Lot NumberK10230119 251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2023
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer11/01/2023
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown